Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 207, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 30, 2015, 3:27 PM CDT for Henderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2015, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 30, 2015, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WGUS54 KFWD 302027
FFWFWD
TXC213-302330-
/O.NEW.KFWD.FF.W.0207.151030T2027Z-151030T2330Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
A LEVEE FAILURE IN...
SOUTH CENTRAL HENDERSON COUNTY IN CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 325 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LEVEE ON THE
TRINITY RIVER NEAR TRINIDAD FAILED CAUSING FLASH FLOODING OF
IMMEDIATELY SURROUNDING AREAS. TRINIDAD...MALAKOFF AND CROSS ROADS
ARE SOME OF THE CITIES IMPACTED BY THE FLOOD WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3203 9587 3201 9605 3204 9607 3208 9606
3208 9610 3211 9612 3215 9610 3216 9612
3215 9613 3216 9615 3219 9617 3220 9616
3221 9619 3221 9615 3222 9611 3223 9599
$$
301 follow-up statement
377
WGUS74 KFWD 302329
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT FRI OCT 30 2015
TXC213-302338-
/O.EXP.KFWD.FF.W.0207.000000T0000Z-151030T2330Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-
629 PM CDT FRI OCT 30 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL HENDERSON COUNTY WILL
EXPIRE AT 630 PM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. SOME MINOR STREET FLOODING WILL REMAIN
POSSIBLE WITH ADDITIONAL RAIN THIS EVENING.
LAT...LON 3203 9587 3201 9605 3204 9607 3208 9606
3208 9610 3211 9612 3215 9610 3216 9612
3215 9613 3216 9615 3219 9617 3220 9616
3221 9619 3221 9615 3222 9611 3223 9599
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 3:17 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 30, 3:17 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT FRI OCT 30 2015 .DISCUSSION... A POWERFUL UPPER LOW WILL CONTINUE TO ROTATE ACROSS THE ARIZONA/NEW MEXICO BORDER THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS NORTH TEXAS THROUGH LATE AFTERNOON AND INTO THE EVENING WITH THE STRONGEST STORMS REMAINING NEAR A WARM FRONT ACROSS THE SOUTHERN ZONES. THE STORMS NEAR THE WARM FRONT WILL HAVE AMPLE SHEAR AND MODERATE INSTABILITY AND BE CAPABLE OF PRODUCING DAMAGING WINDS...MARGINALLY SEVERE HAIL AND EVEN A BRIEF TORNADO OR TWO. THEREFORE...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM ALONG AND SOUTH OF A LINE FROM WACO TO CENTERVILLE. THE STORMS NEAR AND JUST NORTH OF THE WARM FRONT WILL ALSO BE EFFICIENT RAIN PRODUCERS AND WILL HAVE THE POTENTIAL TO PRODUCE SOME FLASH FLOODING. THEREFORE...WE WILL ISSUE A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM KILLEEN TO WACO TO CORSICANA TO ATHENS FROM THIS AFTERNOON UNTIL NOON SATURDAY. ALTHOUGH RAINFALL AMOUNTS IN THE WATCH AREA SHOULD STAY BETWEEN ONE AND THREE INCHES. EVEN AMOUNTS IN THIS RANGE COULD RESULT IN FLOODING ISSUES DUE TO RECENT HEAVY RAINFALL AND ALREADY SATURATED SOILS. FARTHER NORTH...LOW LEVEL INSTABILITY WILL REMAIN WEAK AND STORMS THROUGH TONIGHT WILL REMAIN ELEVATED AND GENERALLY BELOW SEVERE LIMITS. HOWEVER...CLOUD TO GROUND LIGHTNING...SOME HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. MODELS HAVE BEEN FAIRLY CONSISTENT IN ENDING PRECIPITATION QUICKLY AFTER SUNRISE SATURDAY WITH ONLY SOME LINGERING SHOWERS AND A FEW STORMS IN THE EAST SATURDAY AFTERNOON. THE REASON THE PRECIP WILL END QUICKLY ON SATURDAY WILL BE AN INTRUSION OF ELEVATED DRY AIR FROM THE SOUTHWEST (DRY SLOT) AND THE PASSAGE OF A COLD FRONT WHICH WILL DRY AND COOL THE LOW LEVEL OF THE ATMOSPHERE. THIS DRY AIR WILL REMAIN IN PLACE SATURDAY NIGHT AND RESULT IN LOW TEMPERATURES SUNDAY MORNING IN THE 40S AND 50S. THERE IS A BIT OF MODEL DISCREPANCY WITH REGARDS TO SUNDAY. THE LATEST RUN OF THE GFS SLOWLY TRANSLATES THE UPPER LOW ACROSS NORTH TEXAS AND WRAPS SOME ELEVATED MOISTURE AROUND IT AND PRODUCES SHOWERS AND THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 20. THE CANADIAN SOLUTION ALSO SHOWS A SIMILAR SCENARIO BUT WITH LIGHTER PRECIP AMOUNTS DISPLACED FARTHER SOUTH. THE OTHER MODELS ARE FASTER IN LIFTING THE UPPER LOW TO THE CENTRAL PLAINS AND KEEP ALL ASSOCIATED PRECIPITATION EAST OF THE CWA. FOR NOW WE WILL BUMP POPS UP TO 20 PERCENT ON SUNDAY MAINLY NORTH OF INTESTATE 20. ANY PRECIPITATION THAT DOES DEVELOP SHOULD MOVE EAST OF THE REGION BY SUNDAY EVENING WITH THE DEPARTING UPPER LOW. BRIEF RIDGING ALOFT IS EXPECTED TO START THE WORK WEEK BUT THIS RIDGE WILL BE VERY TEMPORARY AS THE NEXT UPPER TROUGH DEEPENS ACROSS THE WESTERN STATES. LOW LEVEL MOISTURE WILL BE ON THE INCREASE BEGINNING TUESDAY AS SURFACE CYCLOGENESIS TAKES PLACE ACROSS THE CENTRAL HIGH PLAINS. LARGE SCALE LIFT WILL SET UP ACROSS THE REGION BY TUESDAY NIGHT WITH RAIN/STORM CHANCES INCREASING WEDNESDAY AND CONTINUING THROUGH FRIDAY. AS OF NOW...IT APPEARS THAT THE RAIN SHOULD END SOMETIME ON FRIDAY WITH DRY WEATHER EXPECTED NEXT FRIDAY NIGHT THROUGH SUNDAY. 79 && .AVIATION... /ISSUED 1252 PM CDT FRI OCT 30 2015/ /18Z TAFS/ WIDESPREAD RAINFALL WILL CONTINUE TO IMPACT ALL OF THE MAJOR AIRPORTS THROUGH THIS EVENING...WITH MINOR DIFFERENCES IN TIMING AND INTENSITY. RIGHT NOW...HEAVIEST OF THE RAIN HAS JUST MOVED EAST OF THE WACO AREA AND THEY SHOULD SEE A LITTLE LULL IN THE ACTIVITY. WILL PREVAIL -RA AND MVFR CIGS THROUGH THE NEXT FEW HOURS. IN THE METROPLEX...THERE HAS BEEN AN UPTICK IN THE RAIN OVER THE LAST HOUR BUT GENERALLY MVFR CONDITIONS WILL PREVAIL IN -RA. OVER THE NEXT SEVERAL HOURS...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST AND AFFECT MOST OF THE AREA. WILL HAVE THE BEST TIMING FROM 21-01Z OR 5 TO 9 PM. SOME TEMPO IFR CONDITIONS POSSIBLE IN HEAVY RAIN. RAIN SHOULD TAPER OFF TONIGHT AS THE COLD FRONT APPROACHES BUT IFR CIGS REMAIN LIKELY AFTER MIDNIGHT. WINDS WILL SHIFT AROUND TO THE NORTHWEST TOMORROW MORNING WITH GRADUAL IMPROVEMENT IN CIGS THROUGH THE DAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 74 55 73 53 / 90 30 10 20 5 WACO, TX 64 77 54 74 50 / 90 40 10 10 5 PARIS, TX 61 72 55 69 52 / 90 70 10 20 10 DENTON, TX 61 72 51 73 50 / 90 30 10 20 5 MCKINNEY, TX 63 73 53 72 51 / 90 30 10 20 5 DALLAS, TX 65 74 56 73 55 / 90 30 10 20 5 TERRELL, TX 64 75 55 71 52 / 90 50 10 20 10 CORSICANA, TX 65 77 57 73 54 / 90 60 10 10 10 TEMPLE, TX 65 77 54 75 51 / 90 40 10 10 5 MINERAL WELLS, TX 59 71 49 75 48 / 80 20 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ135-146>148- 158>162-174-175. && 91/79
Hazardous weather outlook, Oct 30, 3:30 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT FRI OCT 30 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 330 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY SOUTHWEST OF A CISCO TO CENTERVILLE LINE. GIVEN THE STRONG VERTICAL WIND SHEAR...A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL END FROM WEST TO EAST SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THUNDERSTORM CHANCES WILL RETURN TO ALL OF NORTH TEXAS WEDNESDAY AND CONTINUE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING MAINLY SOUTHWEST OF A CISCO TO CENTERVILLE LINE.
In the hours before
Special weather statement, Oct 30, 12:13 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1213 PM CDT FRI OCT 30 2015
TXZ174-301800-
MILAM TX-
1213 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 100 PM CDT...
AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ROCKDALE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKDALE...CAMERON...THORNDALE AND MILANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL TEXAS.
LAT...LON 3067 9724 3100 9675 3097 9677 3093 9676
3092 9673 3090 9672 3091 9669 3087 9670
3081 9664 3078 9665 3078 9663 3074 9663
3073 9662 3046 9715
TIME...MOT...LOC 1713Z 236DEG 35KT 3061 9701
30Local storm report, Oct 30, 2:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 4 SE LITTLE RIVER-ACADEMY 30.94N 97.32W
10/30/2015 BELL TX TRAINED SPOTTER
REPORT OF 1-2 FEET OF FAST MOVING WATER AT REEDS ROAD
AND LOOP 363...4 MILES SE OF LITTLE RIVER-ACADEMYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:56 AM CDT | River Flood Warning | FWD | Denton | 41 hr |
| Oct 30, 9:58 AM CDT | Areal Flood Advisory | FWD | Cooke | 62 min |
| Oct 30, 11:57 AM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
| Oct 30, 12:13 PM CDT | Special Weather Statement | FWD | Milam | 47 min |
| Oct 30, 12:16 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 59 min |
| Oct 30, 1:21 PM CDT | Areal Flood Advisory | FWD | Bell, Milam | 3 hr |
| Oct 30, 1:27 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 34 min |
| Oct 30, 1:59 PM CDT | Areal Flood Warning | FWD | Milam | 2 hr |
| Oct 30, 2:18 PM CDT | Flash Flood Warning | FWD | Bell, Falls | 7 hr |
| Oct 30, 2:56 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Oct 30, 3:18 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Comanche, Coryell, Ellis and 17 more | 16 hr |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Bell | 42 hr |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Oct 30, 3:30 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 3 hr |
| Oct 30, 3:35 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 30, 4:00 PM CDT | Areal Flood Advisory | FWD | Cooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 1 more | 3 hr |
| Oct 30, 4:18 PM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Oct 30, 4:35 PM CDT | Special Weather Statement | FWD | Eastland | 40 min |
| Oct 30, 4:41 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Oct 30, 5:22 PM CDT | Special Weather Statement | FWD | Comanche | 38 min |
| Oct 30, 6:18 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant, Wise | 3 hr |
| Oct 30, 6:25 PM CDT | Areal Flood Warning | FWD | McLennan | 2 hr |
| Oct 30, 6:42 PM CDT | Special Weather Statement | FWD | Erath | 48 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.